Alert archive / Colorado / Flash Flood Watches in 2019

Flash Flood Watch 4, NWS Pueblo, CO

July 24, 20199 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Jul 24, 2019, 2:56 PM MDT for 9 counties in Colorado. It took effect at Jul 25, 2019, 12:00 PM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2019, 2:56 PM MDT (20:56 UTC)
In effect from
Jul 25, 2019, 12:00 PM MDT
Expired
Jul 25, 2019, 9:36 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2342 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WGUS65 KPUB 242056
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Pueblo CO
256 PM MDT Wed Jul 24 2019

...Flash flooding possible over burn scars across the Sangre de
Cristo and Wet Mountains Thursday afternoon and evening...

.Upslope flow and abundant moisture will generate widespread 
showers and thunderstorms across the region Thursday, with slow 
moving storms producing locally heavy rainfall. Recent burn scars,
particularly the Junkins and the Spring scars, could experience 
flash flooding should a stronger storm impact those areas Thursday
afternoon and evening. 

COZ072>075-079-080-087-250500-
/O.NEW.KPUB.FF.A.0004.190725T1800Z-190726T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
256 PM MDT Wed Jul 24 2019

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

The National Weather Service in Pueblo has issued a

* Flash Flood Watch for a portion of southeast Colorado, 
  including the following areas, Huerfano County, Northern 
  Sangre de Cristo Mountains, Southern Sangre de Cristo 
  Mountains, and Wet Mountains. 

* From Thursday afternoon through Thursday evening

* Thunderstorms will become widespread over the area Thursday
  afternoon and evening, leading to an enhanced risk for flash
  flooding on area burn scars, particularly the Junkins, Spring 
  and Hayden scars. 

* Mud and ash flows along with dangerous flash flooding will be
  possible in and near burn scars should they be impacted by heavy
  rainfall from intense thunderstorms Thursday afternoon and
  evening. Be prepared to seek higher ground should flash 
  flooding occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
5 follow-up statements
414 
WGUS65 KPUB 250358
FFAPUB

Flood Watch
National Weather Service Pueblo CO
958 PM MDT Wed Jul 24 2019

...Flash flooding possible over burn scars across the Sangre de
Cristo and Wet Mountains Thursday afternoon and evening...

.Upslope flow and abundant moisture will be capable of producing 
widespread showers and thunderstorms across the region Thursday, 
with slow moving storms producing locally heavy rainfall. Recent 
burn scars, particularly the Junkins and the Spring scars, could 
experience flash flooding should a stronger storm impact those 
areas Thursday afternoon and evening.

COZ072>075-079-080-087-251200-
/O.CON.KPUB.FF.A.0004.190725T1800Z-190726T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
958 PM MDT Wed Jul 24 2019

...A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON 
THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* A portion of southeast Colorado, including the following areas,
  Huerfano County, Sangre de Cristo Mountains, and the Wet
  Mountains. 

* From Thursday afternoon through Thursday evening

* Thunderstorms will become widespread over the area Thursday 
  afternoon and evening, leading to an enhanced risk for flash 
  flooding on area burn scars, particularly the Junkins, Spring 
  and Hayden scars. 

* Mud and ash flows along with dangerous flash flooding will be 
  possible in and near burn scars should they be impacted by 
  heavy rainfall from intense thunderstorms Thursday afternoon 
  and evening. Be prepared to seek higher ground should flash 
  flooding occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
541 
WGUS65 KPUB 251136
FFAPUB

Flood Watch
National Weather Service Pueblo CO
536 AM MDT Thu Jul 25 2019

...Flash flooding possible over burn scars across the Sangre de
Cristo and Wet Mountains Thursday afternoon and evening...

.Upslope flow and abundant moisture will be capable of producing
widespread showers and thunderstorms across the region Thursday,
with slow moving storms producing locally heavy rainfall. Recent
burn scars, particularly the Junkins and the Spring scars, could
experience flash flooding should a stronger storm impact those
areas Thursday afternoon and evening.

COZ072>075-079-080-087-251945-
/O.CON.KPUB.FF.A.0004.190725T1800Z-190726T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
536 AM MDT Thu Jul 25 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY
THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of southeast Colorado, including the following areas,
  Huerfano County, Sangre de Cristo Mountains, and the Wet
  Mountains

* From noon MDT today through this evening

* Thunderstorms will become widespread over the area Thursday 
  afternoon and evening, leading to an enhanced risk for flash 
  flooding on area burn scars, particularly the Junkins, Spring 
  and Hayden scars. 

* Mud and ash flows along with dangerous flash flooding will be 
  possible in and near burn scars should they be impacted by 
  heavy rainfall from intense thunderstorms Thursday afternoon 
  and evening. Be prepared to seek higher ground should flash 
  flooding occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
272 
WGUS65 KPUB 251844
FFAPUB

Flood Watch
National Weather Service Pueblo CO
1244 PM MDT Thu Jul 25 2019

...Flash flooding possible over burn scars across the Sangre de
Cristo and Wet Mountains this afternoon and evening...

.Upslope flow and abundant moisture will be capable of producing
widespread showers and thunderstorms across the region Thursday,
with slow moving storms producing locally heavy rainfall. Recent
burn scars, particularly the Junkins and the Spring scars, could
experience flash flooding should a stronger storm impact those
areas this afternoon and evening.

COZ072>075-079-080-087-260245-
/O.CON.KPUB.FF.A.0004.000000T0000Z-190726T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
1244 PM MDT Thu Jul 25 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

The Flash Flood Watch continues for

* A portion of southeast Colorado, including the following 
  areas, Huerfano County, Northern Sangre de Cristo Mountains, 
  Southern Sangre de Cristo Mountains, and Wet Mountains. 

* Until midnight MDT tonight

* Thunderstorms will become widespread over the area Thursday 
  afternoon and evening, leading to an enhanced risk for flash 
  flooding on area burn scars, particularly the Junkins, Spring 
  and Hayden scars. 

* Mud and ash flows along with dangerous flash flooding will be 
  possible in and near burn scars should they be impacted by 
  heavy rainfall from intense thunderstorms Thursday afternoon 
  and evening. Be prepared to seek higher ground should flash 
  flooding occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
885 
WGUS65 KPUB 252043
FFAPUB

Flood Watch
National Weather Service Pueblo CO
243 PM MDT Thu Jul 25 2019

...Flash flooding possible over burn scars across the Sangre de
Cristo and Wet Mountains this afternoon and evening...

.Upslope flow and abundant moisture will be capable of producing
widespread showers and thunderstorms across the region this
afternoon and evening, with slow moving storms producing locally 
heavy rainfall. Recent burn scars, particularly the Junkins and 
the Spring scars, could experience flash flooding should a 
stronger storm impact those areas.

COZ072>075-079-080-087-260600-
/O.CON.KPUB.FF.A.0004.000000T0000Z-190726T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
243 PM MDT Thu Jul 25 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

The Flash Flood Watch continues for

* A portion of southeast Colorado, including the following 
  areas, Huerfano County, Northern Sangre de Cristo Mountains, 
  Southern Sangre de Cristo Mountains, and Wet Mountains. 

* Until midnight MDT tonight

* Thunderstorms will become widespread over the area Thursday 
  afternoon and evening, leading to an enhanced risk for flash 
  flooding on area burn scars, particularly the Junkins, Spring 
  and Hayden scars. 

* Mud and ash flows along with dangerous flash flooding will be 
  possible in and near burn scars should they be impacted by 
  heavy rainfall from intense thunderstorms Thursday afternoon 
  and evening. Be prepared to seek higher ground should flash 
  flooding occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
918 
WGUS65 KPUB 260336
FFAPUB

Flood Watch
National Weather Service Pueblo CO
936 PM MDT Thu Jul 25 2019

...Flash Flood Watch is Cancelled...

...The flash flood threat has ended for the night over the Sangre de
Cristo Mountains and the Wet mountains...

COZ072>075-079-080-087-260445-
/O.CAN.KPUB.FF.A.0004.000000T0000Z-190726T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg
936 PM MDT Thu Jul 25 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for the Sangre de Cristo Mountains and Wet 
Mountains has been cancelled. Heavy rainfall has ended over the 
watch area, allowing the Flash Flood Watch to be cancelled. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 11:30 AM MDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 24, 11:30 AM MDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1130 AM MDT Wed Jul 24 2019

.SHORT TERM...(Today and tonight)
Issued at 343 AM MDT Wed Jul 24 2019

The mountains:

A monsoonal surge of moisture from the Pacific and diurnal flow will
spark afternoon thunderstorms with the main QPF bullseyes over the
Continental Divide. The eastern mountains will likely see isolated
thunderstorms, but not nearly as wide spread as they will be over
the Continental Divide. Nevertheless, this afternoon will be another
day with a flash flooding risk over the Spring, Junkins, and Hayden
Pass burn scars.

The plains:

The storms that develop over the mountains during the afternoon are
not expected to propagate very far east as the day progresses. Some
isolated thunderstorms will develop over the I-25 corridor, but wind
shear values and CAPE values are too low for them to sustain. Over
the far eastern plains, the shear and CAPE values are more conducive
for stronger storms, but there is a lack of a strong enough lifting
mechanism to initiate them. The isolated storms that do make it over
the plains will dissipate before they can reach the better
environment.

The "La Junta cyclone" is expected to form over the eastern plains
this afternoon, causing gusty southerly winds, with gusts up to 20
to 30 mph, near the Colorado and Kansas border.

I adjusted the high temperature values down a few degrees over the
plains due to the surface flow being from the east-southeast and the
upper level flow predominantly being from the north. The lack of
downslope flow will keep temperatures lower than if they were from
the west. Expect high temperatures to be in the low to mid 90s over
the plains, low to mid 80s over the mountains valleys, and the 50s
to 70s over the mountains.

The thunderstorms will dissipate over the mountains shortly after
midnight and sooner over the I-25 corridor. The low temperatures
overnight will be right around average for this time of year, with
values in the mid 60s over the plains, the low 50s over the mountain
valleys, and the 30s to 40s over the mountains.

.LONG TERM...(Thursday through Tuesday)
Issued at 343 AM MDT Wed Jul 24 2019

...Most active thunderstorm days Thursday and Sunday with elevated
potential for localized flash flooding...

Active monsoon plume will continue to cycle moisture up into CO on
Thursday as shortwave energy off the Pacific rides over the top
of the upper high across the northern U.S. Rockies into the
northern and central plains. Showers will be ongoing Thursday
morning across western areas with the former feature. A cold front
will drop through the plains during the day with easterly upslope
flow expected by the afternoon. Dew point return may be a little
lagging, but with values still in the 50s, suspect CAPE values
will be around 1000-1500 J/kg or better. Thunderstorm chances
will ramp up again for the mountains and plains with the potential
for flash flooding, especially along the eastern slopes of the
southeast mountains and I-25 corridor. Burn scars will be
particularly susceptible.

Drier air works in from the north on Friday which suppresses the
moisture plume across the southern and southwest portions of the
area. Still could see some locally heavy rainfall with
thunderstorms, but should see less coverage across northern portions
of the area where atmosphere dries out a bit.  There are some
discrepancies in the models with NAM holding on to more low level
moisture than GFS and EC across the Upper Arkansas and Pikes Peak
region.  Haven't strayed too far from model blend pops which lean on
the high side...but overall trend should be slightly less coverage.
Meanwhile, temperatures rebound from Thursday's slight cool down.

Thunderstorm chances will ramp up again across the mountains for
Saturday as another shortwave trof moves across bringing another
uptick in moisture and lift. This will send another front through
the plains with cooler temperatures and the potential for moist
upslope flow for Sunday suggesting the potential for another
active thunderstorm day for the southeast mountains and plains
depending on the position of the front and amount of moisture
return. Flash flood risk will be elevated once again.

The upper high meanders back north and eastward across the 4
corners region through early next week. Monday and Tuesday look
drier and warmer across the region, particularly western areas on
Monday as H7 temperatures climb to +20C. This spreads eastward for
Tuesday with guidance suggesting temperatures may climb back to
around 100 across the plains again. Still sufficient moisture
embedded in the upper high for thunderstorms over the mountains
each day with the atmosphere moistening back up again towards
next Wednesday when pops will increase. -KT

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1126 AM MDT Wed Jul 24 2019

VFR conditions expected at all taf sites the next 24 hrs.
Thunderstorms will develop over the mountains again this
afternoon, with a few storms drifting toward lower elevations late
in the day. Have included a VCTS at KALS and KCOS 22z-03z as a few
storms move off the mountains, though strongest convection should
stay mainly to the west of both sites. Risk of a vcts looks too
low to mention at KPUB.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KT
LONG TERM...SKELLY
AVIATION...PETERSEN
Hazardous weather outlook, Jul 24, 12:22 PM MDT, 2 hours 34 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Pueblo CO
1222 PM MDT Wed Jul 24 2019

COZ058>089-093>099-251745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1222 PM MDT Wed Jul 24 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Afternoon thunderstorms will develop over the mountains, with
isolated thunderstorms over the I-25 corridor late in the day.
The main storm threat today will be locally heavy rainfall, which
may cause flash flooding over the Spring, Junkins, and Hayden
Pass burn scars. A few of the stronger storms may also produce
small hail, frequent lightning and gusty winds to 45 mph.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Afternoon and evening thunderstorms will develop over the
mountains each day, with thunderstorms spreading into the adjacent
plains at times during the late afternoon and evening. The most
active days for thunderstorms will be Thursday and Sunday,
especially for the southeast mountains and plains. Thunderstorms
will be capable of producing locally heavy rain, dangerous cloud
to ground lightning, small hail, and gusty outflow winds each day.
Any heavy rainfall which falls on burn scars could cause
localized flash flooding. The risk for flash flooding will be
greatest on Thursday and Sunday when easterly upslope flow will
bring the threat of more widespread and potentially more intense
thunderstorm development for the southeast mountains and plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible across the mountains and I-25 corridor this afternoon and
evening.

10/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:07 PM MDTFlash Flood WarningPUBTeller113 min
Jul 23, 6:18 PM MDTSpecial Weather StatementPUBConejos42 min
Jul 23, 7:19 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 24, 2:34 PM MDTFlash Flood WarningPUBCostilla, Huerfano4 hr
Jul 24, 3:19 PM MDTAreal Flood AdvisoryPUBMineral, Rio Grande, Saguache116 min
Jul 24, 3:32 PM MDTSpecial Weather StatementPUBSaguache28 min
Jul 24, 4:19 PM MDTSpecial Weather StatementPUBSaguache26 min
Jul 24, 4:21 PM MDTSpecial Weather StatementPUBTeller24 min
Jul 24, 4:48 PM MDTSpecial Weather StatementPUBSaguache27 min
Jul 24, 4:51 PM MDTSpecial Weather StatementPUBTeller24 min
Jul 24, 5:20 PM MDTAreal Flood AdvisoryPUBFremont, Teller115 min
Jul 24, 5:46 PM MDTSpecial Weather StatementPUBTeller29 min

Nearby

Flash Flood Watches in Colorado, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.